| Model Number |
PSC054L125-B |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right vertebral artery using a penumbra system 5max reperfusion catheter (5maxc), a neuron max 6f 088 long sheath (neuron max) and a non-penumbra balloon catheter.It was noted that the patient¿s vertebral vessels were elongated.During the procedure, the physician advanced a 5maxc through the neuron max.Then, while advancing the balloon catheter approximately 5 centimeters from the distal end of the 5maxc, the physician experienced resistance; therefore, the balloon catheter and 5maxc were removed.Upon removal, it was noticed that the balloon catheter and 5maxc were damaged.It was reported that 2 to 5 centimeters from the distal end of the 5maxc was damaged.The procedure was completed using a new 5maxc and new balloon catheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the 5maxc had multiple kinks from approximately 111.0 ¿ 116.0 cm from the hub.Conclusions: evaluation of the returned 5maxc revealed multiple kinks on the distal shaft.If the device is forcefully manipulated against resistance, damage such as kinks may occur.During functional testing, resistance was experienced while attempting to advance a demonstration catheter through the 5maxc due to the damage on the distal shaft, and the catheter could not advance any further.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.